Allopurinol-induced palisaded neutrophilic and granulomatous dermatitis

Katherine Gordon, Mariya Miteva, Daniele Torchia, Paolo Romanelli

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

We describe a 64-year-old man with past chronic myeloid leukemia. Palisading neutrophilic granulomatous dermatitis of the hands was diagnosed and related to recent allopurinol intake. Allopurinol is known to rarely cause granulomatous reactions, but this appears to be the first case of palisading neutrophilic granulomatous dermatitis induction. Possible mechanisms include immune complex deposition, an immune response directed against the metabolites of allopurinol, or allopurinol hypersensitivity exclusively localized to the skin.

Original languageEnglish
Pages (from-to)338-340
Number of pages3
JournalCutaneous and Ocular Toxicology
Volume31
Issue number4
DOIs
StatePublished - Dec 1 2012

Fingerprint

Dermatitis
Allopurinol
Leukemia, Myelogenous, Chronic, BCR-ABL Positive
Metabolites
Antigen-Antibody Complex
Skin
Hypersensitivity
Hand

Keywords

  • Allopurinol
  • Drug reaction
  • Palisaded neutrophilic and granulomatous dermatitis

ASJC Scopus subject areas

  • Toxicology

Cite this

Allopurinol-induced palisaded neutrophilic and granulomatous dermatitis. / Gordon, Katherine; Miteva, Mariya; Torchia, Daniele; Romanelli, Paolo.

In: Cutaneous and Ocular Toxicology, Vol. 31, No. 4, 01.12.2012, p. 338-340.

Research output: Contribution to journalArticle

@article{c9e5f9e792a14b77b90512c7e6d50be6,
title = "Allopurinol-induced palisaded neutrophilic and granulomatous dermatitis",
abstract = "We describe a 64-year-old man with past chronic myeloid leukemia. Palisading neutrophilic granulomatous dermatitis of the hands was diagnosed and related to recent allopurinol intake. Allopurinol is known to rarely cause granulomatous reactions, but this appears to be the first case of palisading neutrophilic granulomatous dermatitis induction. Possible mechanisms include immune complex deposition, an immune response directed against the metabolites of allopurinol, or allopurinol hypersensitivity exclusively localized to the skin.",
keywords = "Allopurinol, Drug reaction, Palisaded neutrophilic and granulomatous dermatitis",
author = "Katherine Gordon and Mariya Miteva and Daniele Torchia and Paolo Romanelli",
year = "2012",
month = "12",
day = "1",
doi = "10.3109/15569527.2011.647180",
language = "English",
volume = "31",
pages = "338--340",
journal = "Cutaneous and Ocular Toxicology",
issn = "1556-9527",
publisher = "Informa Healthcare",
number = "4",

}

TY - JOUR

T1 - Allopurinol-induced palisaded neutrophilic and granulomatous dermatitis

AU - Gordon, Katherine

AU - Miteva, Mariya

AU - Torchia, Daniele

AU - Romanelli, Paolo

PY - 2012/12/1

Y1 - 2012/12/1

N2 - We describe a 64-year-old man with past chronic myeloid leukemia. Palisading neutrophilic granulomatous dermatitis of the hands was diagnosed and related to recent allopurinol intake. Allopurinol is known to rarely cause granulomatous reactions, but this appears to be the first case of palisading neutrophilic granulomatous dermatitis induction. Possible mechanisms include immune complex deposition, an immune response directed against the metabolites of allopurinol, or allopurinol hypersensitivity exclusively localized to the skin.

AB - We describe a 64-year-old man with past chronic myeloid leukemia. Palisading neutrophilic granulomatous dermatitis of the hands was diagnosed and related to recent allopurinol intake. Allopurinol is known to rarely cause granulomatous reactions, but this appears to be the first case of palisading neutrophilic granulomatous dermatitis induction. Possible mechanisms include immune complex deposition, an immune response directed against the metabolites of allopurinol, or allopurinol hypersensitivity exclusively localized to the skin.

KW - Allopurinol

KW - Drug reaction

KW - Palisaded neutrophilic and granulomatous dermatitis

UR - http://www.scopus.com/inward/record.url?scp=84868382664&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84868382664&partnerID=8YFLogxK

U2 - 10.3109/15569527.2011.647180

DO - 10.3109/15569527.2011.647180

M3 - Article

C2 - 22250812

AN - SCOPUS:84868382664

VL - 31

SP - 338

EP - 340

JO - Cutaneous and Ocular Toxicology

JF - Cutaneous and Ocular Toxicology

SN - 1556-9527

IS - 4

ER -